Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I want to have a baby.
Aug 31, 2009

My husband and I are both HIV+. We have been on meds since 2001. I'm 28 years old. We want to have a baby. My cd4 count is 450 at the moment and viral load <50. I've got a couple of questions.

1. Will my baby be born hiv+? (I know I won't be able to breastfeed and c-section birth) 2. Will pregnancy have a negative impact on my health? 3. Will the meds have a negative impact on the fetus?( We're on Triomune 30. It contains Lamivudien , Stavudien and Nevirapien.) 4. I've got HPV as well. Will this have an impact on the baby?

Thank you.

Response from Dr. McGowan

Thank you for your questions. Given the fact that your viral load is currently below the level of detection and, hopefully, with ongoing adherence to your HIV medications, this remains the case at the time of delivery, your likelihood of having a baby who will become infected with HIV is extremely low. Indeed, you may not even require a C-Section on the grounds of your HIV infection. With regard to the pregnancy being injurious to your health, I would speak to your HIV provider but I feel that given your robust CD4 count, it is unlikely that your planned pregnancy is going to pose a problem. You should discuss your HIV regimen with your HIV provider particularly with regard to first trimester exposure of HIV medications and your ongoing use of stavudine. But speak to your doctor first about these matters. HPV should not complicate either your pregnancy or pose a special problem for your baby. Your obstetrican should be made aware of your history of HPV. Best, Joe



Previous
second line regimen
Next
words of hope

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement